Doctor insights on:
I am experiencing delusions and feeling depressed. I am diagnosed with Bipolar type 1. I recently started Saphris 10mg at night and Cymbalta 30mg. What can I do other than medication to ease these problems while the medicine takes time to work?
My cousin is taking Consta Invega and Saphris (asenapine). She wants to taper off drug #2. PCP says symptoms elevate when she doesn't take it. Should she taper??
I would be a pretty: poor doctor if I gave medical advice to the relative of a patient whom I don't know or treat. It looks like you and your cousin both take the same medications. I would encourage anyone with Schizophrenia to have their medications managed by a psychiatrist . ...Read moreSee 1 more doctor answer
Is there such thing as Saphris (asenapine) withdrawal? I am experiencing anxiety upon discontinuing. I know it is a new drug. Will mirtazapine help with anxiety?
See below: When you begin or stop a drug like Saphris (asenapine) that affects your clarity of thought, it is possible to experience unpleasant side effects like anxiety and changes in sleep and eating. Mirtazepine has had mixed results, but even if it does work for you, the effect would not be immediate - you'd need take it for weeks. Contact your doc about other, short-term options - e.g., a Klonopin dose increase? ...Read more
Taking drugs fromwhileliving abroad, now with drugs from living in the states: mirapex, saphris, (asenapine) tianeptine, etizolam. Any drug interactions? Way to find doctors with whom can consult re these issues?
I am bipolar1. Take Saphris, (asenapine) Lamictal and Lithium. A dr. prescribed Ultram for pain relief. Could Ultram cause mania or interact with my psych drugs?
Not big risk: Ultram increases serotonin like some antidepressants so it could be a trigger for mania, but if you're on lithium the risk of this is low. Almost all psych drugs are listed as "CNS depressants" meaning they can make you sleepy or reduce brain function in some people. As is Ultram. And adding another one increases the risk of sedation, but in a young otherwise healthy person the risk is low. ...Read more
Can antipsychotic meds cause diastolic heart dysfunction/failure? I am currently on 15mg saphris (asenapine) and 150mg seroquel XR plus various other drugs
Not likely: Antipsychotics should be used w/ caution in people w/ heart disease as they may exacerbate preexisting conditions. However, i haven't heard of saphris (asenapine) ; seroquel directly causing diastolic heart failure. If you suffer from other medical illnesses such as sleep apnea, diabetes, ; high blood pressure, then they are the more likely causes. ...Read more
My doctor gave me a prescription of Fanapt in addition to the Fluoxetine, Lamictral, Klonopin and Saphris (asenapine) I already take? Is this too many drugs?
You indicated that: you have depression and "mild bipolar 2". Some of these are big gun medications. Sometimes, with severe bipolar depression or schizoprhenia - doctors need to be readlly aggresssive with medications. Often - it is recommended that 1st line for bipolar disorder is a mood stabilizer, if not sufficient, add in 2nd mood stabilizer, if still not effective - add in 3rd mood stabilizer. Lamitcal is a mood ...Read moreSee 1 more doctor answer
Risks VS benefits: Saphris (asenapine) does not have more long term side effects than any other drug in its class that is atypical antipsychotics like risperdal, zyprexa or seroquel. Long term side effects include, hyperlipidemia, weight gain and diabetes. Tardive dyskinesia, a persistent movements which usually starts around mouth but occur in any muscle group should be monitored on regular basis by your pschiatrist. ...Read moreSee 1 more doctor answer
48-72 hours.: Saphris (asenapine) has a half life of about 24 hours and if taken daily at 10 mg. twice a day, reaches a steady state in 72 hours. However, after you stop , it should be out of your system in about 3 days. Drinking and eating also affects the absorption of Saphris (asenapine) , which is why you are told not to eat or drink after 10 minutes of ingestion. ...Read more
Ask your provider: Always discuss issues of the effects of prescribed medications - both good and bad - w/ the provider. It helps them know more about both the drug and you. Good that you are now feeling better. That's nice. So, it may be easy to start the conversation w/ positive news. Best wishes! ...Read more
Saphris (asenapine): Usually average 4-6 weeks, but people are different. Review with your doctor. ...Read more
Ask questions: This med is categorized as an atypical antipsychotic. It is used in the acute treatment of manic or mixed episodes associated with bipolar 1 disorders in adults. Your diabetes does pose increased risk when on this med. See www.Saphris.Com for more info. ...Read moreSee 2 more doctor answers
Over thinking: Breathing in the best physiologic thing you could do to relax. Focus on the exhale, trying to extend it. ...Read more
If you're already on 10mgs of Saphris (asenapine) and its increased how long will it take to start working?
That depends ...: For some patients, some benefit of the increased dose is experienced the day they take their new dose. For others, further escalations will be necessary, so no or minimal benefit will be seen with the first increase,unfortunately. Be sure to schedule frequent follow up with your psychiatrist and let him/her know just how you're feeling, so you can feel your best ASAP! ...Read more
If after 2 months on Saphris (asenapine) at 15 mgs now and still not doing great should the dose be moved up?
Maybe.: You could go as high as 10 mg. BID but if your symptoms have gotten any better at 2 months, you need consider another medication . It also depends on what you were prescribed the Saphris (asenapine) for so an additional medication with Saphris (asenapine) should be considered. You can discuss this with your doctor. ...Read more
If started Saphris (asenapine) april 1st on 5mgs, then jumped to 10 quickly, then to 15 last Thursday how long till positive results?
Depends: After starting Saphris (asenapine), (asenapine) desired effect may be achieved but may be subtle for some. And the purpose of Saphris (asenapine) is important too. If for depression or bipolar disorder, the effect may not be noticed due to the ability of Saphris (asenapine) to prevent the undesired feeling. Best to ask your doctor. ...Read more
Started Saphris (asenapine) April 1st, a week ago it stopped working, it was increased from 10 to 15 mgs yesterday, when will I get relief?
How you taking it?: If you're taking the medication twice daily then, time to achieve steady state concentrations is about 3 days. Same holds true for time to new serum levels with dose increases that you mention. Don't be afraid to let your doctor know that you're not getting the effect you're looking for if symptoms persist. Be aware that Saphris (asenapine) can make Metformin less effective (i.e. raise blood sugar). ...Read moreSee 1 more doctor answer
If Saphris (asenapine) was working 1st 3 weeks on 10mgs, then symptoms got worse than b4 being on it, then increased to 15mgs, when will it get better?
1-2 weeks: While there are no good studies to accurately answer your question, it seems with some patients that a week or two on an increased dose would be an appropriate amount of time to assess whether it is helping or not. If you continue to feel worse, however, you need to tell your prescribing doctor right away. It's possible this may not be the right drug for you and want to make sure you're safe. ...Read more